Mother Got Crazy With Her Constantly Crying Baby and She Placed Him In the Kitchen Sink…OMG!!!

 

Mother Got Crazy With Her Constantly Crying Baby and She Placed Him In the Kitchen Sink…OMG!!!

The inability to hold your own child could be a parent’s worst nightmare. For one mother, it was daily life until she discovered what was causing her child to have allergic reactions to seemingly nothing.

Mother Got Crazy With Her Constantly Crying Baby and She Placed Him In the Kitchen Sink...OMG!!!

Advertisement:

 

At only three months old, 35-year-old Stephanie Smith’s son Isaiah developed a severe rash, which his doctor diagnosed as eczema. Stephanie was given a topic steroid to apply to her son’s skin, which worked temporarily. However, the rash eventually came back worse than ever. Again it was treated with steroids, and again it returned worse than ever after a few days.

It got to the point where Isaiah was in so much pain on a regular basis that he would cry unless he was placed in the kitchen sink with water running over him. Stephanie couldn’t even touch her son or let him touch his own skin, for fear of it bursting open and discharging.

Finally, Stephanie’s research online led her to believe that the condition might not be eczema, but a side effect of steroid withdrawal. Her suspicions were confirmed after taking steps to treat symptoms of the withdrawal, and Isaiah is healthy and happy now.

RELATED ARTICLE: This Mother Discovered A Diet That Healed Her Kids Severe Eczema

Steroid withdrawal, also known as red skin syndrome, can occur when steroids are used to treat skin conditions such as eczema. Once use of the steroid is discontinued, the individual may experience what is perceived to be a “rebound” of the skin condition. The reemergence of the condition is, as a rule, at least as bad as it was previously, though more often than not it is worse.

According to studies, around 90% of individuals who experience steroid withdrawal have atopic dermatitis, a type of eczema developed during a baby’s first year. This can be a result of either genetics or growing up in an overly sterilized environment.

The link between atopic dermatitis and steroid withdrawal is strong, but often goes ignored. This is likely because the desire to treat the skin condition in question as quickly as possible creates a sense of urgency, meaning that doctors may forego important tests or investigations of a patient’s medical history before writing a prescription for a topical steroid. While doing away with the symptoms as quickly as possible is important, the risk of developing steroid withdrawal — a long-lasting and difficult to get rid of condition — should encourage both patients and medical professionals to take appropriate care before jumping to a conclusion.

Recovery from steroid withdrawal can be extremely difficult, and is especially taxing for small children like Isaiah. Ideally, patients work together with doctors to develop a plan for stepping down off topical steroids slowly. However, in cases like Isaiah’s where the cause of the recurring rash isn’t diagnosed correctly, withdrawal can be terrifying and detrimental to both health and mood.

In Isaiah’s case, Stephanie took matters into her own hands. She created a homemade lotion containing a mixture of lemongrass and zinc, which has helped to clear up the redness and lesions on Isaiah’s skin. Ten months and 35 doctor later, Isaiah’s withdrawal is over, and he is able to play outside and hug his mother.

baby

Misdiagnosis of steroid withdrawal as eczema can lead to prolonged, painful health problems, especially for infants like Isaiah. But with a conscientious diagnosis and care, it can be overcome. And, like Isaiah, steroid withdrawal sufferers can go on to recover and live comfortable, happy lives.

Itsan.org   Dermatologytimes.modernmedicine.com

 
  Disclaimer: All content on this website is for informational purposes only and should not be considered to be a specific diagnosis or treatment plan for any individual situation. Use of this website and the information contained herein does not create a doctor-patient relationship. Always consult with your own doctor in connection with any questions or issues you may have regarding your own health or the health of others.